Alert archive / Iowa / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 38, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 22, 1999, 5:03 PM CDT for Plymouth County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 1999, 5:03 PM CDT (22:03 UTC)
- Expired
- May 22, 1999, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Plymouth County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 22, 3:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT SAT MAY 22 1999 TSTMS ASSCD WITH MAIN SHORT WV MOVG THRU SERN SD AND SWRN MN NOW EXPANDING TOWARDS NWRN IA FM NEB...AND WL HIT PRETTY HARD THERE THIS EVE. OTRW NWLY FLW OF COOLER AND DRIER AIR WL TAKE OVR CWA TNGT AND SUN. BRISK NWLY WNDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS ESP FOR ERN HLF CWA THRU SUN. BIG QUESTION IS HOW MUCH SC CLDS WL COME DOWN FM N AND WL COVER WITH PARTLY SUNNY. GENERALLY DRY BUT MODERATING AIR MASS WL BE THE RULE THRU EXTD...AND GUID SEEMS REASONABLE. .FSD...NONE RYRHOLM
In the hours before
Special weather statement, May 22, 4:17 PM CDT, 46 minutes before
SDZ050-063-064-222220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 417 PM CDT SAT MAY 22 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR GREGORY...CHARLES MIX... AND DOUGLAS COUNTIES... THUNDERSTORMS HAVE MOVED EAST OF GREGORY...CHARLES MIX...AND DOUGLAS COUNTIES IN SOUTH CENTRAL SOUTH DAKOTA. THEREFORE THE WATCH HAS BEEN CANCELLED IN THOSE AREAS. RSR
Special weather statement, May 22, 4:17 PM CDT, 46 minutes before
SDZ050-063-064-222220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 417 PM CDT SAT MAY 22 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR GREGORY...CHARLES MIX... AND DOUGLAS COUNTIES... THUNDERSTORMS HAVE MOVED EAST OF GREGORY...CHARLES MIX...AND DOUGLAS COUNTIES IN SOUTH CENTRAL SOUTH DAKOTA. THEREFORE THE WATCH HAS BEEN CANCELLED IN THOSE AREAS. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:39 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 51 min |
| May 22, 2:14 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas | 46 min |
| May 22, 2:49 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 41 min |
| May 22, 5:07 PM CDT | Tornado Warning | FSD | Union | 38 min |
| May 22, 5:32 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.